I'm a 20 year old girl who 6 months ago found out that I had SLE lupus. I had a very bad flare near the beginning of summer. It was mostly a terrible rash on my face and feeling awful with fevers and such. I'm still dealing with that same flare. It seems to keep coming back in one way or another. My face is almost completely clear, but I now have rashes on my knees and elbows and for the past month have been losing my hair. I have pretty big bald spot on the back of my head. The dr took a biopsy on my elbow and came back with that I had PNGD (palisaded neutrophilic and granulomatous dermatitis). The dr basically said there's nothing they can do about the PNGD. They want to start me on Quinacrine, but the problem is they don't make it anymore in normal pharmacies. We have been waiting for three weeks for this medicine while I have just been sitting being sick. I'm on 400 plaquenil a day (should be on 300 for my weight) and am on almost a full dose of methotrexate. I'm also on 20 mg a day prednisone and whenever we lower me I flare again.
We recently went to a new rheumatologist to get a second opinion on medicine. He thought Benlysta was the way to go. Does anyone have any advice? Has anyone out there tried it?
My dad's been looking into giving Benlysta as a shot at home, but we can't find a lot of information on it. I'm also worried about the cost. We can't find prices anywhere, but it seems really expensive. I've read that I could get sick on the Benlysta or get sick around the time I have to take it every month and I don't want that. (I already feel awful every weekend I take the methotrexate).
So right now, I'm thinking my options are
1. Try Benlysta
Honestly I think I would wait right now except for the fact that I'm losing so much hair. I'm a 20 year old girl so my hair is important to me. The other problem is that I am a college student and from what I have read online the first month on Benlysta is hard. I can't just take a month off for my body to adjust.
Anyways, any help or advice is massively appreciated.